Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 12, 2019, 9:28 PM EST for Stark County, Ohio. It took effect at Feb 13, 2019, 1:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2019, 9:28 PM EST (02:28 UTC)
- In effect from
- Feb 13, 2019, 1:00 AM EST
- Expired
- Feb 13, 2019, 6:34 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
169 WGUS41 KCLE 130228 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 928 PM EST Tue Feb 12 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-131027- /O.NEW.KCLE.FL.W.0029.190213T0600Z-190213T1200Z/ /NHSO1.1.ER.190213T0600Z.190213T0600Z.190213T0600Z.NO/ 928 PM EST Tue Feb 12 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * from tonight to early Wednesday morning. * At 9 PM the stage was 9.9 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * The river is expected to rise to flood stage tonight. * At 10.0 feet...Water backs up into a mobile home park on Cleveland Southwest Avenue in Canton Township. Low lying portions of Southeast Sparta Avenue and Allenford Drive threatened. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
2 follow-up statements
376
WGUS81 KCLE 130924
FLSCLE
Flood Statement
National Weather Service Cleveland OH
424 AM EST Wed Feb 13 2019
...The flood warning continues for the following rivers in Ohio...
Black River At Elyria
Scioto River Near Larue
Nimishillen Creek Near North Industry
Killbuck Creek Near Killbuck
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC093-131725-
/O.EXT.KCLE.FL.W.0031.190213T1200Z-190214T0600Z/
/ELRO1.1.ER.190213T1200Z.190213T1800Z.190214T0000Z.NO/
424 AM EST Wed Feb 13 2019
...Flood warning extended until late tonight...The flood warning
continues for
The Black River At Elyria.
* From this morning until late tonight.
* At 3:15 AM Wednesday the stage was...9.4 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast to rise above flood stage by this morning and rise to near
9.7 feet by this afternoon. The river will fall below flood stage
by this evening.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC101-131725-
/O.EXT.KCLE.FL.W.0028.190213T0920Z-190214T1800Z/
/LARO1.1.ER.190213T0655Z.190213T1800Z.190214T1200Z.NO/
424 AM EST Wed Feb 13 2019
...Flood warning extended until Thursday afternoon...The flood
warning continues for
The Scioto River Near Larue.
* Until Thursday afternoon.
* At 4:00 AM Wednesday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 11.6 feet by this afternoon. The river
will fall below flood stage Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-131725-
/O.CON.KCLE.FL.W.0024.000000T0000Z-190218T0000Z/
/KILO1.1.ER.190207T0252Z.190213T1800Z.190217T1800Z.NO/
424 AM EST Wed Feb 13 2019
The flood warning continues for
The Killbuck Creek Near Killbuck.
* Until Sunday evening.
* At 4:00 AM Wednesday the stage was...16.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* The river will rise to near 16.7 feet by this afternoon. The river
will fall below flood stage Sunday afternoon.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC151-131551-
/O.EXT.KCLE.FL.W.0029.000000T0000Z-190213T1551Z/
/NHSO1.1.ER.190213T0252Z.190213T0530Z.190213T0951Z.NO/
424 AM EST Wed Feb 13 2019
...Flood warning extended until this morning...The flood warning
continues for
The Nimishillen Creek Near North Industry.
* Until this morning.
* At 4:15 AM Wednesday the stage was...10.2 feet.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by early this morning.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland
Southwest Avenue in Canton Township. Low lying portions of
Southeast Sparta Avenue and Allenford Drive threatened.
&&
LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138
$$
OHC155-131725-
/O.CON.KCLE.FL.W.0030.000000T0000Z-190213T2030Z/
/PHAO1.1.ER.190213T0311Z.190213T0900Z.190213T1430Z.UU/
424 AM EST Wed Feb 13 2019
The flood warning continues for
The Eagle Creek At Phalanx Station.
* Until this afternoon.
* At 4:00 AM Wednesday the stage was...10.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by late this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport
in Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$307 WGUS81 KCLE 131134 FLSCLE Flood Statement National Weather Service Cleveland OH 634 AM EST Wed Feb 13 2019 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-131204- /O.CAN.KCLE.FL.W.0029.000000T0000Z-190213T1551Z/ /NHSO1.1.ER.190213T0252Z.190213T0530Z.190213T1016Z.NO/ 634 AM EST Wed Feb 13 2019 The flood warning is cancelled for The Nimishillen Creek Near North Industry. * At 6:15 AM Wednesday the stage was...9.6 feet and falling. * Flood stage is 10.0 feet. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ oudeman
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 12, 7:39 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 12, 7:39 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
739 PM EST Tue Feb 12 2019
.SYNOPSIS...
Low pressure will move northeast through the central Great Lakes
tonight. A cold front will move east across the local area early
this evening. A ridge of high pressure will move east across the
region Wednesday night followed by a warm front Thursday. Low
pressure will move northeast through the central Great Lakes
Thursday night and Friday forcing a cold front east across the
local area Friday morning.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Rain continues across eastern portions of the area and we are
seeing rapid rises on many area rivers and creeks, especially
those across the south that have experienced some higher rain rates
over the last two hours. Issued a Flood Advisory for Stark/Mahoning/Trumbull
until 10:15 PM as this heavier pocket of rain approaches the
Youngstown area. Otherwise we are seeing winds picking up in the
west with strengthening cold advection. No changes to headlines
at this time.
Previous discussion...Low pressure at the surface will continue
to move northeast of the area tonight and force a cold front
east across the area this evening. Gradient associated with the
low will continue to be rather strong across the area. Fairly
strong low level jet will extend northeast across Lake Erie and
into northern Ohio and northwest Pennsylvania tonight into
tomorrow. This jet will support wind gusts to 50 MPH at times
across the area. Will continue the wind advisory across the
forecast area where in effect.
The threat for rain is dwindling as the bulk of the moisture and
resultant rain moves east of the area. There is still one more
shot for rain moving east out of Indiana but limited amounts of
QPF are expected with this area of rain. Will keep the flood
watch going for now and evening shift will likely be able to
drop it. Other risk is the potential for ice jam flooding that
remains. As the colder air arrives, the runoff will begin to
freeze and slow the runoff and therefore reduce the risk of
rising river levels.
The cold air advection expected behind the cold front will
change all of the precipitation over to snow. Expecting light
snow accumulations across the forecast area but slightly higher
amounts in the east as lake effect begins to develop tonight
into tomorrow. Drier air will begin to push in from the west
tomorrow into tomorrow night and bring a return to fair weather
again albeit short as another storm system will quickly be on
the heels of the current storm system.
As mentioned, cold air advection taking place will force
temperatures downward through the next 36 hours.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The area will be influenced on the backside of a high pressure
center exiting the Mid-Atlantic region on Thursday. Southerly winds
will increase during the day and temperatures will be mild for this
time of year reaching the upper 40s to near 50. Thursday might be
the "nicest" day of the week. The next sharp trough digs across the
Upper Midwest Thursday night and into the Great Lakes Region by
Friday. Light rain will develop ahead of a cold front Thursday
night. Winds will again shift from southwesterly to northwesterly
late Thursday night into Friday morning the passage of the front.
Wind gusts may approach 35 mph again by Friday morning and turning
sharply colder. Rain will likely change to snow briefly behind the
front before the precip ends from west to east. Colder air aloft
with 850 mb temperatures falling to around -13C will allow for a
little lake effect to develop mainly for the primary Snowbelt areas
with minor accumulations. The lake effect will continue through
Friday night before tapering off Saturday morning. The storm track
shifts southward across the lower Ohio Valley on Saturday with a
storm system passing by just to our south. We will have to watch
this and trends to see if the models bring this system back a little
northward. Confidence is low for the weekend systems because of flip
flopping of model guidance.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The EURO and the GFS have both been consistent on a storm system for
the later part of the weekend, Sunday afternoon through Monday
morning. The latest guidance suggest the track to be near the Ohio
River which would put northern Ohio and NW Pennsylvania in the area
for a band of accumulating snow. It is too early to forecast any
amounts at this time. A shift in track would make a big difference
in expectations. Model data continues to show an active weather
pattern into the middle of next week with potentially a bigger
Winter Storm system affecting a large portion of the eastern U.S.
and here in our region.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
Rain with MVFR visibilities continues across eastern Ohio and
northwest Pennsylvania but will exit to the east through about
03Z. All terminals can expect a break in precipitation behind
that for a few hours before deeper moisture behind the cold
front arrives. Frequent southwest gusts of 30-35 knots can be
expected overnight and through the afternoon on Wednesday with
isolated gusts to 40 knots. Scattered to numerous snow showers
are expected to develop with the better coverage east of a
Cleveland to Mansfield line generally after 05Z. Visibilities
will be highly variable, improving to 6 miles or better and then
dropping to IFR at times with strong wind gusts and falling
snow.
The only area where confidence is higher for snow is at ERI
where scattered snow showers overnight will become more
persistent Wednesday morning into Wednesday afternoon with flow
off Lake Erie developing.
OUTLOOK...Non VFR lingering in NW PA Wednesday night. Non-VFR
again likely Friday into Friday night and possibly Sunday.
&&
.MARINE...
A deepening area of low pressure will move out of Michigan into
southern Canada this evening. A strong cold front will move through
this evening and shift the winds from southerly to southwesterly to
westerly. Winds will sharply increase this evening and overnight
into Wednesday gusting 40 to 50 knots over the lake. The majority of
the lake is ice covered at this time. Where there is open water,
waves may increase to 5 to 12 feet with the strong gusty winds. Gale
Warnings are in effect. Ice on the lake will likely shift around
with these strong winds. Strong off shore winds will likely cause
water levels to fall below the critical water mark for the western
basin of the lake this evening through Wednesday. A low water
advisory is in effect. Winds start to lightening up by Wednesday
night into Thursday and shift back to the south. Winds will increase
again 15 to 25 knots Thursday afternoon into Thursday night ahead of
another strong cold frontal passage Thursday night. West to
northwest winds will follow behind the front Friday into Saturday.
An area of low pressure will move across the Ohio Valley this
weekend causing winds to shift to more northeasterly over the
weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 4 AM EST Wednesday for OHZ003-006>014-
017>023-027>033-036>038-047-089.
Wind Advisory until 4 PM EST Wednesday for OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...Flood Watch until 4 AM EST Wednesday for PAZ001>003.
Wind Advisory until 4 PM EST Wednesday for PAZ001>003.
MARINE...Low Water Advisory until 10 PM EST Wednesday for LEZ142>144-
162>164.
Gale Warning until 10 PM EST Wednesday for LEZ142>149-162>169.
&&
SYNOPSIS...Lombardy
NEAR TERM...KEC/Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...KEC
MARINE...GriffinHazardous weather outlook, Feb 12, 2:28 PM EST, 7 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 228 PM EST Tue Feb 12 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 228 PM EST Tue Feb 12 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-131930- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- 228 PM EST Tue Feb 12 2019 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST WEDNESDAY... ...LOW WATER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-131930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 228 PM EST Tue Feb 12 2019 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 7:17 PM EST | Areal Flood Advisory | CLE | Mahoning, Stark, Trumbull | 3 hr |
| Feb 12, 9:33 PM EST | River Flood Warning | CLE | Trumbull | 36 hr |
| Feb 12, 10:17 PM EST | Areal Flood Advisory | CLE | Stark | 110 min |
| Feb 13, 1:41 AM EST | River Flood Warning | CLE | Lorain | 22 hr |
| Feb 13, 4:54 AM EST | River Flood Warning | CLE | Trumbull | 30 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.